MAUDE Adverse Event Report: ADULT NASAL INTERFACE; BTT

ADULT NASAL INTERFACE; BTT
Model Number OPT942
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The opt942 optiflow nasal cannula is an interface used to deliver humidified oxygen to patients and consists of a lightweight delivery tube connected to a rigid plastic base and soft nasal prongs (nasal interface).The interface is held in place by a head strap and features a head strap clip which works in tandem with the tubing clip (attaches to the patient's clothing/bedding) to support the weight of the circuit and prevent the cannula being dislodged.Method: the complaint opt942 optiflow nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is based on the information and photograph provided by the customer, and our knowledge of our product.Results: visual inspection of the photograph revealed that the tubing was damaged.Conclusion: without the complaint device, we are unable to determine the cause of the reported event.All optiflow interfaces are inspected during production for visual defects including cracks, tears, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is disposed of.The subject cannula would have met the specification at the time of production.The setup instructions in the user instructions which accompany the opt944 optiflow adult nasal cannula include the following steps: "ensure headstrap clip is attached, to prevent cannula from being pulled out of the nares." "cannula can become unattached if not used with the head strap clip." "attach tubing clip to clothing/bedding to prevent cannula from pulling off face." the user instructions also contain the following warnings/cautions: "do not crush or stretch tube, to prevent loss of therapy." "failure to use the set-up described above can compromise performance and affect patient safety.".
 
Event or Problem Description
A distributor in (b)(6) reported via a fisher & paykel healthcare (f&p) field representative that an opt942 optiflow adult nasal cannula broke during two days of use.There was no reported patient consequence.

Brand Name
ADULT NASAL INTERFACE
Common Device Name
BTT
MDR Report Key11246963
Report Number9611451-2021-00108
Device Sequence Number19702279
Product Code BTT
UDI-Device Identifier09420012428493
UDI-Public(01)09420012428493(10)210133045411201009
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT942
Device Catalogue NumberOPT942
Device Lot Number2101330454
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2021
Initial Report FDA Received Date01/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1